EconPapers    
Economics at your fingertips  
 

Axiomatic districting

Clemens Puppe () and Attila Tasnádi

Corvinus Economics Working Papers (CEWP) from Corvinus University of Budapest

Abstract: In a framework with two parties, deterministic voter preferences and a type of geographical constraints, we propose a set of simple axioms and show that they jointly characterize the districting rule that maximizes the number of districts one party can win, given the distribution of individual votes (the "optimal gerrymandering rule"). As a corollary, we obtain that no districting rule can satisfy our axioms and treat parties symmetrically.

Keywords: districting; gerrymandering (search for similar items in EconPapers)
JEL-codes: D72 (search for similar items in EconPapers)
Date: 2014
New Economics Papers: this item is included in nep-cdm, nep-gth, nep-mic and nep-pol
References: Add references at CitEc
Citations:

Downloads: (external link)
https://unipub.lib.uni-corvinus.hu/1464/ original version (application/pdf)

Related works:
Journal Article: Axiomatic districting (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cvh:coecwp:2014/01

Access Statistics for this paper

More papers in Corvinus Economics Working Papers (CEWP) from Corvinus University of Budapest 1093 Budapest, Fõvám tér 8.. Contact information at EDIRC.
Bibliographic data for series maintained by Adam Hoffmann ().

 
Page updated 2025-03-19
Handle: RePEc:cvh:coecwp:2014/01